Diagnostic Dilemma

Jaundice, skin rash and anemia


Author:
Question
This girl presented with jaundice, skin lesions and anemia of 15 days duration. She was diagnosed to have epilepsy and was started on Phenytoin 2 months ago.

What is the diagnosis?
Expert Opinion :
Phenytoin hypersensitivity syndrome (PHS). It is a rare, and important entity characterized by rash, fever, lymphadenopathy, leukocytosis with atypical lymphocytes, eosinophilia and associated hepatitis. Treatment consists of stopping Phenytoin and giving steroids to control the hypersensitivity.
Answer Discussion :
D
drahmed fawzy
bubble
Steven Johnson syndrome
4 years ago
M
Mohamed Faisal
bubble
hemolytic anemia
4 years ago

View More Comments

Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.
0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0